Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 93, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 14, 2004, 11:27 PM EDT for Orangeburg County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2004, 11:27 PM EDT (03:27 UTC)
- Expired
- Aug 15, 2004, 12:15 AM EDT
- In force
- 48 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 36 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 150327
SVRCAE
SCC075-150415-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1126 PM EDT SAT AUG 14 2004
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1215 AM EDT
* AT 1123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NEESES...AND
MOVING NORTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH BY 1145 PM EDT
WOODFORD BY MIDNIGHT EDT
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...
800...7 7 5...7 1 9 9.
LAT...LON 3368 8101 3364 8100 3360 8103 3347 8109
3352 8129 3357 8128 3367 8116 3370 8106
3370 8104
$$
MCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 8:01 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 14, 8:01 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 801 PM EDT SAT AUG 14 2004 .UPDATE... UPDATING POPS TO ACCOUNT FOR CONVECTION OVER CWA. WEAK UPPER LEVEL SHORT WAVE MOVING OVER LINGERING FRONTAL BOUNDARY FIRING UP SCATTERED SHOWERS AND THUNDERSTORMS. && .PREV DISCUSSION... TONIGHT THROUGH MONDAY NIGHT. CHARLEY IS NOW GONE BUT REMNANTS OF OLD FRONTAL BOUNDARY REMAIN OVER THE CAE CWA LATE THIS AFTERNOON AND WILL CONTINUE IN THE AREA SUNDAY AND MONDAY. ETA SHOWS WEAK SURFACE LOW PRESSURE DEVELOPING ON THE OLD FRONT THIS EVENING. CAE 88D IS PICKING UP SOME WIDELY SCATTERED SHOWERS AS WELL. ALTHOUGH ETA SHOWING MARGINAL INSTABILITY THIS EVENING WITH A 2-3 DEGREE MID LEVEL CAP...DECIDED TO INCLUDE A 20 PERCENT CHANCE OF SHOWERS UNTIL CLOSE TO MIDNIGHT. IF ENOUGH BREAKS OCCUR...ATMOSPHERE COULD BECOME UNSTABLE ENOUGH FOR A FEW THUNDERSTORMS AS WELL. SO WILL ALSO INCLUDE. OLD FRONT REMNANTS ALSO ON SUNDAY AND WILL HAVE ANOTHER 20 PERCENT CHANCE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. WEAK REMNANTS OF OLD FRONT EXTEND INTO MONDAY BUT DYNAMICS ARE PRETTY WEAK. A WEAK SHORT WAVE SCRAPES THE NORTHERN PART OF THE CWA MONDAY. SO DECIDED TO KEEP A 20 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS FOR JUST THE AFTERNOON HOURS MONDAY. OTHERWISE...WILL KEEP TEMPERATURES A BIT BELOW NORMAL. TUESDAY THROUGH SATURDAY. NO REAL CHANGES TO CURRENT EXTENDED PACKAGE. EAST COAST UPPER TROUGH EARLY IN PERIOD IS REPLACED BY UPPER RIDGE BY THE WEEKEND. GFS LONG RANGE GENERATES UPPER LOW FRIDAY AND SATURDAY. LOCATION WELL WEST OF HERE COULD OPEN UP MORE GULF MOISTURE OR TROPICAL MOISTURE. FAIRLY TYPICAL FOR AUGUST AND WILL HAVE TO WAIT AND SEE IF MORE TROPICAL SYSTEMS DEVELOP. BUT GFS LONG RANGE DOES BRING A WEAK FRONTAL SYSTEM INTO THE AREA SATURDAY. OTHERWISE...TEMPERATURES LOOK LIKE THEY WILL BE NEAR NORMAL. CENTER OF CHARLEY OVER EASTERN NC. NO SIGNIFICANT WIND AT CAE OR AGS. LOWER STRATUS DECK ACROSS PORTIONS OF THE FORECAST AREA THIS MORNING HAS DISSIPATED. BREAKS IN THE CLOUDS ALLOWING ENOUGH HEATING TO PRODUCE SOME ADDITIONAL CUMULUS. INSTABILITIES WEAK WITH BELOW NORMAL AFTERNOON TEMPS...PLUS SOME SUBSIDENCE ON BACK SIDE OF CYCLONE...AND VAPOR IMAGERY INDICATIONS OF SOME DRY AIR ALOFT ENTERING WESTERN HALF OF STATE. HOWEVER...SOME DIURNAL SH/TSRA POSSIBLE...AND CURRENT RADAR INDICATING SCATTERED SHOWERS STRETCHING FROM AIKEN COUNTY BACK TOWARDS AGS VICINITY...MOVING SLOWLY ENE. UPPER ENERGY ALONG WITH MOISTURE PLUME AND SURFACE TROUGH CURRENTLY STRETCHED ACROSS EASTERN GULF OF MEXICO AND CENTRAL FLORIDA VICINITY...TO SHIFT TO THE NE LATER TONIGHT AND EARLY SUNDAY. IT APPEARS THAT THE BULK OF MOISTURE/UPPER ENERGY TO REMAIN TO THE SOUTH AND EAST OF OUR FORECAST AREA (FA)...BUT SOME LOW TO MID LEVEL CLOUDINESS MAY ENTER FA. LIGHT WINDS EXPECTED OVERNIGHT...THEREFORE THERE IS SOME FOG POTENTIAL IF SKIES REMAIN MOSTLY CLEAR...BUT CONFIDENCE LOW DUE TO AFOREMENTIONED FACTORS. MOS BULLETINS INDICATING TREND TOWARDS SOME REDUCTION IN CEILINGS/VISIBILITIES AT CAE/AGS. BOTH ETA/GFS INDICATING SOME POTENTIAL FOR A SE LOW LEVEL FLOW LATE TONIGHT...A FAVORABLE FLOW FOR SOME LOW STRATUS DEVELOPMENT. MAY THROW IN A TEMPO GROUP. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99/99
Hazardous weather outlook, Aug 14, 5:30 AM EDT, 17 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 530 AM EDT SAT AUG 14 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-151000- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 530 AM EDT SAT AUG 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ENTER YOUR AREA HERE. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR TODAY... A LAKE WIND ADVISORY IS IN EFFECT FOR TODAY... HURRICANE CHARLEY WILL MOVE NORTH-NORTHEAST ALONG THE SOUTH CAROLINA COAST EARLY THIS MORNING...THEN MAKE LANDFALL NEAR CAPE ROMAIN BY LATE MORNING. RAINFALL AMOUNTS WILL GENERALLY BE AROUND ONE INCH WITH SOME LOCALLY HEAVIER AMOUNTS FROM 2 TO 4 INCHES. THIS MAY CAUSE SOME LOCALIZED FLOODING. FOR FURTHER UPDATES ON CHARLEY...REFER TO THE LATEST ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. LCV
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.